MAUDE Adverse Event Report: MEDLINE RENEWAL COVIDIEN; LF1212A

MEDLINE RENEWAL COVIDIEN; LF1212A
Catalog Number LF1212A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unspecified parathyroid procedure, two reprocessed covidien ligasure¿ small jaw instruments would not seal properly.Reportedly, this extended the procedure for 45 minutes requiring additional anesthesia for the patient.The procedure was successfully finished and there was no effect on the patient's status/stability as a result of this incident.Due to the reported extension of the procedure time and need for additional anesthesia, this medwatch is being filed.The devices were returned for evaluation.The medline renewal packaging, where lot information is printed, were not returned.Upon visual and functional inspection of the returned devices, the reported issue was confirmed and a corrective action was initiated.The root cause was corrosion of the ceramic isolation dots, found on the sealing part of the devices.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that two reprocessed covidien ligasure¿ small jaw instrument would not seal properly during a parathyroid procedure resulting in patient requiring additional anesthesia due to a 45-minute extension of the procedure.

Brand Name
COVIDIEN
Common Device Name
LF1212A
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8465123
Report Number3032391-2019-00004
Device Sequence Number11224290
Product Code NUJ
UDI-Device Identifier10888277664173
UDI-Public10888277664173
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLF1212A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;